• Quote of the Day
    "There is nothing like returning to a place that remains unchanged to find the ways in which you yourself have altered."
    Nelson Mandela, posted by Daniel

^^Phoenix^^

Member
Joined
Mar 28, 2004
Messages
656
Points
16
:)
Hello

I just wanted to share my most recent experiance with everyone. Last year I was on citalopram for my depression, suicidal desires and SI. And they worked for me. I had no side effects that I was aware of, and after a two week period my moods had started regualting themselves, and I found life easier to deal with. Around May this year, I hit some financial difficulties. Not huge ones, but (I had moved from the UK to Canada) the meds are much more expensive here than they are in England. Anyway, I was feeling pretty good, (Had been about 5 - 6 months) and so decided to come off them. Even though people in the know warned me not to, I figured that if I got depressed again, I'd just get back onto them.

Low and Behold, three months later I start to feel all kinds of anxious! I'd wake up feeling seconds away from a panic attack. It turns out that this was a result of a) not staying on the meds long enough and b) coming off them too quickly. My depression (which I had started feeling underneath the anxiety) had manifested into an anxiety disorder... I forget the name, perhaps pst or something. I knew that coming off so quickly would have reprocussions, obviously i rationalized it to myself, but to have it manifest in something else. That was new to me. I wasn't even on the look out for it.

Anyway, Im back on the meds now, and things are back to normal. (normal-ish - It's still taking some time, and my moods are swinging slightly).
 

ThatLady

Member
Joined
Nov 4, 2004
Messages
4,104
Points
36
Whew! I'm glad to hear you're back on your medications, Phoenix! I know that had to be a very frightening experience for you. Coming off medications too quickly can cause all kinds of weird things to happen, up to and including seizures (with some medications). I'm glad nothing like that happened to you, but I'm sorry to hear you had such a hard time. It'll take just a bit of time to get things back in order but, at least, you're on your way.
 

foghlaim

Member
Joined
Feb 18, 2006
Messages
1,549
Points
36
I'm also glad that you are starting to feel okay again Phoenix.. :)
well done on recognising what wa happening and getting things sorted pretty quickly for yourself.

don't they sell generic forms of the meds over there.. maybe they would be cheaper.
just a thought!

nsa
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
Phoenix

I too am glad that you decided to go back on the meds and that you are starting to feel normal-ish. ;)
 

^^Phoenix^^

Member
Joined
Mar 28, 2004
Messages
656
Points
16
Thanks everyone!

nsa said:
well done on recognising what wa happening and getting things sorted pretty quickly for yourself.

Nsa! hehehe, I didn't really. my Uncle and boyfriend both had a hand in sizing up what was happening for me! :p
 
Joined
Jun 11, 2006
Messages
5,390
Points
36
i am glad you posted this, phoenix. good for people to be aware of the potential pitfalls of stopping meds suddenly. i never would have guessed problems would manifest themselves in a different form, i would have assumed as well that i'd just end up feeling the same way as i did before starting meds.
 

momof5

Member
Joined
May 4, 2004
Messages
773
Points
16
^^Phoenix^^ said:
Nsa! hehehe, I didn't really. my Uncle and boyfriend both had a hand in sizing up what was happening for me! :p

Sometimes we dont' see what is going on with us and it takes a good friend and people who care about us to point us in the right direction.

Right Doc? ;)
 

Latest posts


Top Bottom